Im on day 4 of withdrawl and I can not get rid of the retlessness in my arms and legs. I cant even sleep because they wont relax...how much longer is this going to last? What can I do to get rid of it?
Soaking in Epsom salt will help. Bananas are good too. Try and get up and move around as much as you can as exercise helps. You are just about thru the worst so hang in there. Congrats on 4 days!!! Keep moving forward......sara
I had the same issue you had...exactly...it was bad and I couldn't sleep and that unfortunately made me relapse as I need my sleep. I already have RLS so the w/d just seemed to make it worse. It will last a little longer but from what I hear gets better day by day just hang in there. Don't do what I did and cave as then you are back to square one and will have to do it all over again. I did find hot showers helped right before bed and I took potassium pills. Be strong and you'll be fine. Just post away,
When I was goin thru WD's the first go round the RLS was my worst symptom at night......so unbearable until I tried a product called Hyland's Restful Legs. You can find it a t a Walgreens or Rite-Aid type store and they seriously worked wonders for me!! Good luck and God Bless!!
i tried the Hyland and had to order it as you can't get it in Canada or i couldn't find it but I didn't find it worked for me. Exercise always helped me get rid of it but at 3 or 4 in the morning when you have to get up at 7 to work you can't really excercise, stretching for 5-10 min may help.
Congratulations on making day four. You're almost through the worst. Days three and four are the worst for just about everyone. Day five will be better, day six will be better still and by days 7,8,9 things will be way better. Most people aren't feeling much at all after day 10 or 11. The thing that seems to take the longest to get completely back to normal is getting solid full nights sleep. Keep pushing. Things will be much better soon.
I have taken 2 sleeping pills and I just took another one a half an hour ago because as you can tell I am still awake. It is getting worse as the night goes on. I have tried to quit in the past and do not remember this as a symptom or if it was it didn't bother me that bad. This is by far the worst withdrawal I have ever had.
Thanks for you suggestions. I am thinking about going to get some Hyland's Restful legs right now. I did start a vitamin and mineral routine today maybe that will start soon too.
RLS is caused by the sudden wd of endorphins/dopamine/from the brain...when we took drugs we flooded the brain with endorpins from an outside source//the brain/body is a finely tuned organism and the brain sensed this outside source//so stopped producing as much to "balance" out endorphin production..then u stopped the outside endorphin input...and the brain can not sense this overnight
Parkinson's is a disease caused by lack of dopamine//endorphins//unfortunately they do not recover///but if u know a parkinson patient they twitch and jerk alot//and more as this disease progresses...if a parkinson patient is focused on sumpin they will stop twitching...and is one reason why when we get in bed to sleep//the RLS becomes more disturbing..an addict recovers tho..the brain needs time to heal and catch up on endorphin production..this lack of endorphins is why depression and fatigue occurs as well....and why exercise helps so much cos it forces the production of endorphins/dopamine...u have heard of the runner who is addicted to running? it is the huge dopamine relaese that drives them to do this daily...they feel the rush of endorphins and it is addicting mentally to them..course running is a more acceptable behavior than using to get a rush of endorphins
Compression ( ace wraps or compression hose) , massage, hot baths, muscle relaxers, neurontin or lyrica, exercise, supps, and also some OTC and RX drugs can help the annoyance of RLS..but it will pass..thing is most relapse before the pain of this endorphin shortage passes due to the depression etc...making aftercare crucial for many to make it thru this tough time of brain healing..there is an article in the health pages on RLS..also on dopamine and addiction...if u can wait it out u will be happy u did
Hang tight..and congrats on ur clean time!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.